What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 8, 10:59 PM CST, 50 minutes earlier.
Area forecast discussion, Dec 8, 10:59 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1059 PM CST Fri Dec 8 2023
...New AVIATION...
.SHORT TERM...
(This evening through Sunday)
Issued at 158 PM CST Fri Dec 8 2023
An upper trough is deepening and expanding across central and
into south-central portions of the CONUS, with southwest upper
flow across the forecast area, ahead of the trough. An associated
surface storm system has developed, currently over Oklahoma, with
low-level southerly flow bringing warmer air and moisture across
the region from the GoM. High temperatures this afternoon will top
out in the lower to upper 60s. Dew-point temperatures will
increase to the lower to mid 60s and PWATs will reach 1-1.25
across central and southern portions of the state by tonight. As
the upper trough deepens and the storm system tracks northeast
toward the Midwest region tonight, a cold front will sweep
eastward across the forecast area, initiating showers and storms.
Severe weather parameters indicate potential for large hail,
damaging wind gusts, and even a lower-end threat for tornadoes:
bulk shear values range from 50- 60kt, surface-based and elevated
CAPE values 1000-1500 J/kg, 0-1km and 0-3km SRH 1-200 m2/s2.
By Saturday morning, the cold front will still be moving across the
forecast area, with northwest wind behind the front and southerly
flow ahead of the front. We'll see a contrast of dew-point
temperatures in the lower 40s across northwest Arkansas and in the
lower to mid 60s across southern and southeast portions of the
state. With the cold front providing low-level lift and the upper
forcing for ascent provided by the upper trough, scattered showers
will develop early in the day ahead of the front (across much of the
central, southern, and eastern portions of the CWA) and continue to
increase in coverage and severity by Saturday afternoon. Much of the
same severe weather parameters will be present across roughly the
southeast half of the state Saturday and showers with severe storm
potential are forecast across this area. Damaging wind gusts, large
hail, and a lower-end tornado threat are forecast with these storms
as well.
Showers and storms will exit the forecast area to the east
Saturday night and northwest upper-level and surface flow will bring
drier air to the state for Sunday (dew-point temperatures in the
20s/30s). Sunday morning temperatures will be in the upper 20s to
upper 30s across the state. Highs Sunday will be in the 40s/50s.
&&
.LONG TERM...
(Sunday Night through next Friday)
Issued at 158 PM CST Fri Dec 8 2023
Extended forecast is rather benign, as the area will remain largely
between systems during the time frame.
The upper level system bring unsettled weather to the area during
the short term will be exiting quickly to the east at the beginning
of the period, and the upper level pattern will transition to zonal
flow.
Toward the latter half of the period, another trof will begin to
amplify across the western US, bringing a southwesterly flow aloft
over Arkansas. Models are still having a difficult time deciding how
to handle the trof, but overall the system will probably be slow to
approach the midsection of the country. For the moment it looks like
some rainfall will start to overspread the western parts of the
state by Friday, becoming more widespread by Saturday..but I would
not be surprised if the timing changed on that somewhat.
Temperatures will remain fairly close to climo during the
period...with highs generally in the 50's statewide, and lows in the
30's.
&&
.AVIATION...
(06Z TAFS)
Issued at 1053 PM CST Fri Dec 8 2023
MVFR conds were ongoing across AR thanks to low-level stratus.
Wind shear will continue, also noted via 00z LZK upper air
sounding, concluding near daybreak Sat. SHRA/TSRA are expected
over Wrn AR late tonight along and ahead of a cold front. This
activity will slowly push Ewrd across AR through Sat. This precip.
will be scattered in nature, thus the mention of VCSH/VCTS at
several TAF sites. Winds will be gusty (10-20 knots) shifting to
the W and NW behind the front, SW to S in advance of the front.
Skies will gradually clear from the NW on Sat afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 59 51 61 33 / 20 60 60 0
Camden AR 65 60 71 36 / 20 50 60 10
Harrison AR 59 43 56 29 / 20 40 10 0
Hot Springs AR 61 54 65 34 / 20 80 60 0
Little Rock AR 63 57 66 38 / 20 90 70 10
Monticello AR 63 61 74 40 / 20 50 80 20
Mount Ida AR 64 50 64 32 / 30 80 40 0
Mountain Home AR 59 46 57 30 / 10 50 20 0
Newport AR 59 55 62 34 / 20 80 70 10
Pine Bluff AR 62 59 70 36 / 20 70 80 10
Russellville AR 64 49 64 33 / 20 60 30 0
Searcy AR 60 53 64 33 / 20 80 80 10
Stuttgart AR 61 58 66 35 / 20 80 70 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...71
LONG TERM....53
AVIATION...70
Hazardous weather outlook, Dec 8, 2:10 PM CST, 9 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
210 PM CST Fri Dec 8 2023
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-091100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
210 PM CST Fri Dec 8 2023
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...This Afternoon and Tonight
Isolated thunderstorms will be possible over western parts of
Arkansas late this evening and into the overnight hours. If these
storms do develop, large hail would be the primary concern.
Southerly winds will be on the gusty side today and tonight with
gusts possibly exceeding 30 mph at times.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Widespread showers and thunderstorms are expected to move across
the state Saturday through Saturday evening as a cold front sweeps
through. The highest amounts of rain are expected over the south
and southeast and while some localized flooding can not be ruled
out, widespread issues are not expected.
Some thunderstorms could become strong to severe, mainly across
the southern half of the state. All modes of severe weather,
including a few tornadoes will be possible, before the main threat
translates into gusty damaging winds.
.Spotter Information Statement...
Spotter activation may be needed Saturday afternoon and evening.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
71/53
In the hours before
Special weather statement, Dec 8, 9:30 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
930 PM CST Fri Dec 8 2023
ARZ137-237-090400-
Northern Scott County AR-Central and Southern Scott County AR-
930 PM CST Fri Dec 8 2023
...A strong thunderstorm will impact portions of southwestern Scott
County through 1000 PM CST...
At 929 PM CST, Doppler radar was tracking a strong thunderstorm near
Morgan Springs, or 17 miles west of Waldron, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waldron... Beauchamp...
Oliver... Morgan Springs...
Bates... Black Fork...
Cauthron... Winfield...
Hon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
3496 9437 3495 9434 3495 9433 3496 9426
3497 9423 3496 9404 3470 9411 3469 9416
3477 9445
TIME...MOT...LOC 0329Z 281DEG 25KT 3488 9440
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
70Special weather statement, Dec 8, 9:58 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
958 PM CST Fri Dec 8 2023
ARZ137-230-237-090430-
Northern Scott County AR-Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
958 PM CST Fri Dec 8 2023
...A strong thunderstorm will impact portions of southwestern Logan
and central Scott Counties through 1030 PM CST...
At 958 PM CST, Doppler radar was tracking a strong thunderstorm over
Oliver, or 8 miles west of Waldron, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waldron... Cardiff...
Winfield... Hon...
Elm Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3496 9425 3497 9423 3501 9423 3506 9407
3505 9404 3508 9399 3509 9394 3483 9390
3487 9426
TIME...MOT...LOC 0358Z 261DEG 27KT 3493 9423
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
70Special weather statement, Dec 8, 10:01 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1001 PM CST Fri Dec 8 2023
ARZ140-240-340-090430-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
1001 PM CST Fri Dec 8 2023
...Strong thunderstorms will impact portions of western Polk County
through 1030 PM CST...
At 1000 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Mountain Fork to 6 miles west of
Vandervoort. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mena... Wickes...
Hatfield... Vandervoort...
Shady... Hartley...
Cossatot River State Park... Polk County Fairgrounds...
Mena Intermountain Airport... Mccauley...
Cove... Rocky...
Nunley... Ink...
Camp Pioneer... Hatton...
Potter... Dallas...
Shady Grove... Bogg Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3464 9446 3462 9409 3435 9411 3436 9425
3429 9426 3430 9447
TIME...MOT...LOC 0400Z 263DEG 27KT 3468 9443 3439 9447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
70Special weather statement, Dec 8, 10:36 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1036 PM CST Fri Dec 8 2023
ARZ140-340-090515-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
1036 PM CST Fri Dec 8 2023
...A strong thunderstorm will impact portions of southwestern Polk
County through 1115 PM CST...
At 1036 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Grannis, or 16 miles northwest of De Queen, moving east
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wickes... Grannis...
Cossatot River State Park... Hartley...
Hatton... Bogg Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3435 9447 3439 9418 3435 9417 3435 9425
3427 9426 3427 9425 3419 9425 3419 9447
TIME...MOT...LOC 0436Z 261DEG 31KT 3426 9446
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Special weather statement, Dec 8, 10:49 PM CST, 1 hour before
Special Weather Statement
National Weather Service Little Rock AR
1049 PM CST Fri Dec 8 2023
ARZ140-141-240-241-340-341-090530-
Southwest Montgomery County Higher Elevations AR-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
1049 PM CST Fri Dec 8 2023
...Strong thunderstorms will impact portions of northeastern Polk and
Montgomery Counties through 1130 PM CST...
At 1048 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Opal to near Little Missouri Falls
Recreation Area to Bard Springs Recreation Area. Movement was east at
45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Ida... Norman...
Oden... Hartley...
Opal... Mimosa...
Little Missouri Falls Recreatio...
Bard Springs Recreation Area...
Caney Creek Wilderness... Mauldin...
Albert Pike Recreation Area... Black Springs...
Big Fork... Pencil Bluff...
Pine Ridge... Silver...
Shady Lake Recreation Area... Fancyhill...
Cherry Hill in Polk County... Roaring Branch Natural Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3436 9419 3446 9406 3464 9405 3466 9348
3444 9345 3434 9361 3435 9410
TIME...MOT...LOC 0448Z 270DEG 38KT 3456 9395 3445 9395 3440 9402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72Special weather statement, Dec 8, 11:31 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1131 PM CST Fri Dec 8 2023
ARZ042-141-090600-
Garland AR-Central and Eastern Montgomery County AR-
1131 PM CST Fri Dec 8 2023
...A strong thunderstorm will impact portions of Garland and
southeastern Montgomery Counties through MIDNIGHT CST...
At 1130 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Meyers, or 10 miles east of Mount Ida, moving east
at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Hot Springs Memorial Field...
Meyers... Jessieville...
Lake Ouachita State Park... Rockwell...
Hot Springs National Park... Avant...
Oaklawn Racetrack... Crystal Springs Landing...
Sunshine... Mountain Valley...
Royal... Lena Landing Rec Area...
Silver... Gulpha Gorge...
Hamilton... Hempwallace...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3443 9353 3465 9354 3474 9298 3443 9298
TIME...MOT...LOC 0530Z 263DEG 33KT 3454 9344
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
72